Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 25, 2006, 4:09 PM MDT for Douglas County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 4:09 PM MDT (22:09 UTC)
- Expired
- Jul 25, 2006, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Douglas County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 252211
FFWBOU
COC035-260015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
409 PM MDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO
* UNTIL 615 PM MDT
* AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES SOUTHWEST OF
WESTCREEK...OR ABOUT 30 MILES NORTHWEST OF COLORADO SPRINGS. THIS
STORM WAS MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK.
AUTOMATED RAIN GAUGES INDICATE THAT UP TO 0.60 INCH OF RAIN HAS
FALLEN FROM THIS STORM IN THE LAST 20 MINUTES IN THE HAYMAN BURNED
AREA OF DOUGLAS COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE
CREEK...SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST
CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES
OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS.
LAT...LON 3922 10524 3913 10532 3914 10508 3921 10511
3926 10518
$$2 follow-up statements
000
WGUS75 KBOU 252239
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT TUE JUL 25 2006
COC035-260015-
DOUGLAS CO-
436 PM MDT TUE JUL 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM 5 MILES EAST OF WESTCREEK...OR ABOUT
24 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING EAST AT
15 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK.
AUTOMATED RAIN GAUGES INDICATE THAT 0.60 TO 1.20 INCHES OF RAIN HAVE
FALLEN FROM THIS STORM ACROSS THE SOUTHERN POTION OF THE HAYMAN
BURNED AREA IN SOUTHWESTERN DOUGLAS COUNTY SINCE ABOUT 4 PM.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.
LAT...LON 3922 10524 3913 10532 3914 10508 3921 10511
3926 10518
$$000
WGUS75 KBOU 252350
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT TUE JUL 25 2006
COC035-260015-
DOUGLAS CO-
549 PM MDT TUE JUL 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...
AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAINFALL IS EXPECTED FOR THE HAYMAN BURNED AREA OF
SOUTHWESTERN DOUGLAS COUNTY THROUGH 6:30 PM.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK.
AUTOMATED RAIN GAUGES INDICATE THAT 0.50 TO 1.30 INCHES OF RAIN HAVE
FALLEN ACROSS THE SOUTHERN PORTION OF THE HAYMAN BURNED AREA IN
SOUTHWESTERN DOUGLAS COUNTY SINCE ABOUT 4 PM.
THE WEST CREEK FIRE DEPARTMENT ESTIMATED THAT 1.00 INCH OF RAIN FELL
IN WEST CREEK AND THERE WERE SOME EARLY REPORTS OF FLOODING.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.
LAT...LON 3922 10524 3913 10532 3914 10508 3921 10511
3926 10518
$$
RJKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:45 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT TUE JUL 25 2006 .SHORT TERM DISCUSSION...TNGT...WEAK SHORTWAVE CURRENTLY MOVING INTO NORTHWEST COLORADO. AIRMASS UNSTABLE AHEAD OF WAVE...WITH NEIGHBORING RADARS SHOWING SCATTERED CONVECTION OVER MOUNTAINS AND FOOTHILLS SPREADING ACROSS ADJACENT PLAINS. CURRENT PRECIPITABLE WATER VALUES INCREASED TO AROUND 1.25 INCHES ACROSS THE PLAINS... COULD SEE SOME LOCALLY HEAVY RAIN. BUT CONVECTION PUSHING STEADILY EASTWARD... SO NOT TOO CONCERNED ABOUT SLOW-MOVING STORMS. STORMS WILL CONTINUE MOVE ACROSS REMAINDER OF PLAINS THIS EVENING AS SHORTWAVE CONTINUES TO MOVE EASTWARD. CURRENT SCATTERED POPS LOOK ON TRACK AS THERE APPEARS TO BE A LACK OF A LOW LEVEL FOCUS TO WARRANT AN INCREASE IN COVERAGE. SHORTWAVE TO EXIT THE REGION AROUND MIDNIGHT...SHOULD SEE MOST OF THE CONVECTION END AT THAT TIME. NAM KEEPS SOME LIGHT QPF ACROSS PLAINS AFTER MIDNIGHT... BUT ALSO INDICATES WEAK QG DESCENT. WILL KEEP THINGS DRY OVERNIGHT. ON WEDNESDAY...AIRMASS WILL REMAIN FAIRLY MOIST...AS PRECIPITABLE WATER VALUES HOVER BETWEEN 1 AND 1.30 INCHES ACROSS THE PLAINS. MODELS SHOW A WEAK SHORTWAVE MOVING ACROSS THE AREA DURING THE AFTERNOON. EXPECT AIRMASS TO BECOME MARGINALLY UNSTABLE BY THE AFTERNOON. SHOULD SEE CONVECTION FIRST FIRE OVER THE HIGHER TERRAIN THEN GRADUALLY SPREAD ACROSS THE PLAINS. AMOUNT OF CONVECTION IN QUESTION...AS FORECAST SOUNDINGS SHOW SOME CIN LINGERING ACROSS PLAINS. CURRENT POPS LOOK REASONABLE FOR NOW...WILL MAKE A MINOR ADJUSTMENT TO THE PLAINS. NO CHANGE TO TEMPERATURE GRIDS. .LONG TERM DISCUSSION...HOT HIGH PRESSURE RIDGE ALOFT PASSING OVER THE GREAT BASIN ON THURSDAY MAKES ITS WAY EASTWARD ACROSS THE ROCKY MTN REGION OVER THE WEEKEND. HOTTEST AIR ALOFT NEAR CENTER OF THE RIDGE WITH 700 MB TEMPS UP AROUND 21C. THERMAL RIDGE AXIS NOW PROGGED OVER THE FRONT RANGE AND NERN PLAINS OF COLORADO ON SATURDAY. GFS MOS TEMP GUIDANCE INDICATING A MAX TEMP OF 100F AT DENVER ON SATURDAY AND A 98F ON SUNDAY. REALLY CAN/T ARGUE WITH THESE READINGS. RECORD HIGHS AT DENVER: 99F ON SATURDAY AND 101F ON SUNDAY. MAX TEMP READINGS FARTHER OUT ACROSS THE PLAINS EVEN HOTTER...PROBABLY AS MUCH AS 3-6 DEG F ABOVE THOSE OBSERVED ALONG THE FRONT RANGE. WILL ALSO SEE A STEADY DECLINE IN PRECIPITABLE WATER VAPOR DURING THE PERIOD WITH VALUES FALLING BELOW 0.75 INCH BY 00Z/SUNDAY. AS MID-LEVELS WARM AND STABILIZE SHOULD SEE A CORRESPONDING REDUCTION IN CONVECTION...WITH THE CHANCE FOR T-STORMS ON THE PLAINS BOTH FRIDAY AND SATURDAY NEXT TO NOTHING. HOWEVER WILL KEEP A SLIGHT CHANCE OF AFTERNOON/EVENING T-STORMS OVER THE MTNS AND FOOTHILLS THROUGH FRIDAY...BUT SEE CHANCES LOWERING TO NEAR ZERO BY SATURDAY. SUNDAY AND BEYOND...MODELS GENERALLY SHOW THE UPPER RIDGE WEAKENING AND ITS AXIS SLOWLY SHIFTING EAST OF THE AREA BY MONDAY. TEMPS ALOFT COOL SLIGHTLY AND PRECIPITABLE WATER VALUES GRADUALLY RISE AS DEEPENING SWLY FLOW ON BACKSIDE OF RIDGE ACTS LIKE A CONVEYOR BELT TO TRANSPORT SUBTROPICAL MONSOONAL MOISTURE UP FROM THE DESERT SOUTHWEST. INITIALLY MOST OF THIS MOISTURE RICH AIR APPEARS TO REMAIN WEST OF THE CONTINENTAL DIVIDE SUNDAY AND MONDAY...BUT BY TUESDAY...AS FLOW ALOFT BECOMES MORE SOUTHERLY ORIENTED...COULD SEE MORE OF THIS MOISTURE MAKING ITS WAY UP THE FRONT RANGE AND ACROSS THE NERN PLAINS OF COLORADO. FOR THIS REASON WILL RAISE POPS SLIGHTLY TO REFLECT THIS TREND. SHOULD ALSO SEE A GRADUAL DECLINE IN DAYLIGHT TEMPS DURING THIS PERIOD...WHILE OVERNIGHT LOWS SHOULD REMAIN QUITE MILD WITH THE HIGHER SPECIFIC HUMIDITIES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/BAKER
Hazardous weather outlook, Jul 25, 11:07 AM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT TUE JUL 25 2006 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS...SPREADING ACROSS THE PLAINS DURING THE AFTERNOON AND EARLY EVENING. SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAIN ALONG THE EAST SLOPES OF THE MOUNTAINS AND OVER THE URBAN CORRIDOR. A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH A WEAK UPPER LEVEL DISTURBANCE TO PRODUCE THE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE RIDGE BUILDING OVER THE REGION WILL BRING DRIER AND WARMER CONDITIONS TO THE OUTLOOK AREA THROUGH SATURDAY...WITH DAYTIME TEMPERATURES ON THE PLAINS HOVERING AROUND THE CENTURY MARK LATE IN THE WEEK. DURING THIS PERIOD ONLY ISOLATED THUNDERSTORMS ARE EXPECTED AND MAINLY OVER THE MOUNTAINS AND HIGHER FOOTHILLS. BY LATE IN THE WEEKEND...ANTICIPATE A RETURN TO HIGHER HUMIDITIES AS WELL AS AN INCREASE IN AFTERNOON AND EVENING THUNDERSTORMS. LOOK FOR THE HIGH PRESSURE RIDGE TO WEAKEN AND SHIFT EAST ALLOWING MONSOONAL MOISTURE TO FLOW UP FROM THE DESERT SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/BAKER
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.